MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Arrhythmia (1721); Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 10/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred resulting in vessel occlusion.The patient presented with a non-st-elevation myocardial infarction (nstemi).A 3.50 x 20 mm synergy xd drug-eluting stent was to be deployed in the proximal circumflex.During the procedure, the patient went into ventricular fibrillation (vfib) and was brought back to sinus rhythm while the balloon was deflated.Upon returning to fluoroscopy, the physician could still see the marker bands of the balloon.However, the balloon came off the shaft when it was pulled out.The physician then was unable to snare it or cross another device, which caused the vessel to occlude.The circumflex shut down, resulting in no flow.The patient has been intubated and is in the intensive care unit (icu).No further issues were reported.
 
Additional Manufacturer Narrative
B5.Describe event or problem updated.H6.Patient, impact and device code updated.
 
Event or Problem Description
It was reported that stent dislodgement occurred resulting in vessel occlusion.The patient presented with a non-st-elevation myocardial infarction (nstemi).A 3.50 x 20 mm synergy xd drug-eluting stent was to be deployed in the proximal circumflex.During the procedure, the patient went into ventricular fibrillation (vfib) and was brought back to sinus rhythm while the balloon was deflated.Upon returning to fluoroscopy, the physician could still see the marker bands of the balloon.However, the balloon came off the shaft when it was pulled out.The physician then was unable to snare it or cross another device, which caused the vessel to occlude.The circumflex shut down, resulting in no flow.The patient has been intubated and is in the intensive care unit (icu).No further issues were reported.It was further reported that the stent was not detached as what was previously reported, rather it was a shaft break that left the balloon section behind.
 
Additional Manufacturer Narrative
Correction: h6 patient codes and impact codes.This report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Device analysis results: device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.There is no evidence that the device was used in a manner inconsistent with the labelled indications.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this product investigation is assigned the most probable cause classification of cause not established.This code was selected as the most probable complaint cause based on the information available.Based on the event description it is likely that a break occurred in the shaft (near the location of the balloon) and this detached section of device, which contained the balloon and markerbands, was attempted to be snared out of the patient with no success.The exact cause of the break is unknown.One possibility is that the physician did not allow or have enough time for the balloon to fully deflate, after the patient went into ventricular fibrillation (vfib).It is noted per the products instructions for use that the user is instructed to allow a minimum time of 30 seconds for the balloon to fully deflate.The complaint reported that to their best recollection the balloon was deflated.If the balloon was not fully deflated then this would likely result in a restriction occurring during the attempts to remove the device, which likely resulted in the shaft break.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20545256
Report Number2124215-2024-67302
Device Sequence Number18099812
Product Code NIQ
UDI-Device Identifier08714729981053
UDI-Public08714729981053
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2024
Supplement Date Received by Manufacturer11/06/2024
03/13/2026
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/26/2024
04/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown